Nebraska, 2004Lightning Strike in Nebraska, July 2, 2004
July 2, 2004 · NWS OAX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 2, 1:50 PM CST, 3 hours earlier.
Area forecast discussion, Jul 2, 1:50 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT FRI JUL 2 2004
.DISCUSSION...
STACKED LOW PRESSURE OVER EASTERN KANSAS WILL CONTINUE TO MOVE
SLOWLY EAST TONIGHT INTO SATURDAY. THIS WILL BRING PERIODS OF
SHOWERS AND ISOLATED THUNDERSTORMS TO MUCH OF THE CWA THIS EVENING.
THE RAIN MAY GO THROUGH A DIURNAL CYCLE WHERE IT DIMINISHES A BIT
AFTER SUNSET...HOWEVER THINK THERE WILL BE ENOUGH UPPER LEVEL
FORCING AND VERTICAL MOTION TO KEEP A CHANCE OF SHOWERS GOING ALL
NIGHT. WILL LINGER A CHANCE OF RAIN INTO SATURDAY IN THE EAST AS
THE LOW DEPARTS...BUT STILL MANAGES TO EXERT SOME INFLUENCE OVER
MAINLY THE IOWA PORTIONS OF THE CWA.
A FRONT IS THEN FORECAST TO DROP INTO NORTHEAST NEBRASKA SATURDAY
AFTERNOON AND WILL CONTINUE TO CARRY A LATE AFTERNOON CHANCE OF
THUNDERSTORMS ALONG THIS BOUNDARY. THINGS GET A BIT MORE
COMPLICATED SATURDAY NIGHT AS THE ETA AND GFS DIVERGE A BIT. THE
ETA POINTS TO MCS DEVELOPMENT OVER CENTRAL NEBRASKA AND MOVES THIS
SOUTHEAST...WHILE THE GFS IS FOCUSED A BIT FURTHER NORTH AND WEST.
FOR NOW WILL CARRY A SMALL CHANCE OF THUNDERSTORMS TO COVER...THOUGH
CONFIDENCE IN EITHER SOLUTION IS LOW.
WARM AIR ADVECTION AND ISENTROPIC LIFT WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT AHEAD OF AN APPROACHING COLD FRONT. WILL
CONTINUE THE THUNDERSTORM CHANCES MONDAY INTO EARLY TUESDAY AS THE
COLD FRONT PASSES THROUGH THE CWA. WILL DRY IT OUT FOR THE REST OF
THE EXTENDED WITH LITTLE FOCUS FOR PRECIPITATION ACROSS THE AREA.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
KING
Hazardous weather outlook, Jul 2, 4:15 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
515 PM CDT FRI JUL 2 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-031100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
505 PM CDT FRI JUL 2 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND SATURDAY
OCCASIONAL SHOWERS AND THUNDERSTORMS WILL OCCUR THIS EVENING ACROSS
THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY
RAIN...WITH RAINFALL RATES APPROACHING TWO INCHES PER HOUR IN SOME
AREAS. WHILE WIDESPREAD FLOODING IS NOT EXPECTED...SOME LOCALIZED
FLOODING MAY OCCUR IF THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE
SAME LOCATIONS.
IN ADDITION...DUE TO THE CLOSE PROXIMITY OF AN UPPER LEVEL AREA OF
LOW PRESSURE ACROSS SOUTHEAST NEBRASKA...A FEW SHORT LIVED FUNNEL
CLOUDS MAY DEVELOP. WHILE THEY MAY APPEAR ALARMING...THERE DOES NOT
APPEAR TO BE ENOUGH LOW LEVEL SUPPORT FOR TORNADOES.
THUNDERSTORMS SHOULD BEGIN TO DIMINISH ACROSS WESTERN PORTIONS OF
THE OUTLOOK AREA AFTER MIDNIGHT...BUT WILL LIKELY CONTINUE ALONG AND
EAST OF HIGHWAY 77.
THERE WILL BE AN ADDITIONAL SLIGHT CHANCE OF THUNDERSTORMS NEAR AND
EAST OF THE MISSOURI RIVER SATURDAY MORNING. ISOLATED THUNDERSTORMS
ARE THEN POSSIBLE SATURDAY AFTERNOON...MAINLY NORTHWEST OF A LINE
FROM DAVID CITY TO ONAWA.
.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY
MORE THUNDERSTORMS ARE EXPECTED SATURDAY NIGHT THROUGH TUESDAY.
SOME OF THE THUNDERSTORMS MAY POSSIBLY BE SEVERE WITH DAMAGING WINDS
OR LARGE HAIL MAINLY ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION PROBABLY WILL NOT BE NEEDED TONIGHT OR
SATURDAY.
DEWALD
Lightning, Douglas
- When
- July 2, 4:50 PM CST
- Where
- Douglas County, Omaha
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
A woman was slightly injured when lightning struck the ground near where she was standing.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Oklahoma, July 2 to 3, 2004$1.1 million · 61 kt wind · 20 events
- Flash Flooding and Hail in Arkansas, July 2 to 3, 2004$1.5 million · 61 kt wind · 10 events
- Hail and Damaging Winds in Massachusetts, July 2, 20042 injured · $105,000 · 2 in hail · 22 events
- Flash Flooding in Kansas, July 2, 2004$130,000 · 3 events
- Flash Flood in Kentucky, July 2, 2004$110,000 · 1 event
- Lightning Strike in Maine, July 2, 2004$100,000 · 1 event
- Damaging Wind in Missouri, July 2, 2004$100,000 · 60 kt wind · 1 event
- Flash Flooding and Hail in Mississippi, July 2, 2004$45,000 · 60 kt wind · 12 events
- Damaging Wind and Lightning Strikes in Florida, July 2, 20042 injured · $30,000 · 50 kt wind · 3 events
- Lightning Strike in Nebraska, July 2, 2004$50,000 · 1 event
- Hail and Damaging Winds in Kansas, July 2, 20041.75 in hail · 23 events
- Hail and Damaging Winds in Oklahoma, July 2 to 3, 2004$100 · 2.5 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415801.